Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 77, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 28, 2016, 12:59 PM CDT for 8 parishes in Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 12:59 PM CDT (17:59 UTC)
- Expired
- Jul 28, 2016, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:15 PM CDT | FLASH FLOOD | Jena, LA | FLOODING ALONG SEVERAL ROADS IN THE PARISH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WGUS54 KSHV 281759
FFWSHV
LAC013-043-049-059-061-069-081-127-282300-
/O.NEW.KSHV.FF.W.0077.160728T1759Z-160728T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
NORTHEASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 600 PM CDT
* AT 1257 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSTON...GRAMBLING...WINNFIELD...JONESBORO...JENA...ARCADIA...
COLFAX...RINGGOLD...OLLA...CAMPTI...GIBSLAND...MONTGOMERY...
MIDWAY...URANIA...SIMSBORO...MARTIN...HODGE...POLLOCK...
DRY PRONG AND GOLDONNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3134 9204 3132 9208 3148 9218 3140 9269
3152 9272 3172 9302 3185 9295 3187 9323
3201 9322 3224 9342 3240 9341 3241 9324
3245 9324 3245 9316 3259 9318 3259 9293
3251 9256 3193 9253 3192 9201 3133 9201
$$
20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:13 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 28, 12:13 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1213 PM CDT THU JUL 28 2016 .AVIATION... Scattered showers and thunderstorms are affecting terminals KTXK,KSHV, and KMLU resulting in IFR/MVFR/VFR ceilings through the afternoon. These showers and thunderstorms will move out by 29/03Z which will lift ceilings to MVFR/VFR during the overnight period. However, we could see ceiling lift earlier if redevelopment doesn't occur to our NE/W. Southerly winds 5 to 10 kts during the day before becoming light and variable by 29/11Z on Friday, areas that received rainfall could see fg/hz during the overnight hours. /21/ && .PREV DISCUSSION... /issued 1107 AM CDT THU JUL 28 2016/ DISCUSSION... Heavy rain will be possible since precipitable water values show over two inches /2.22/ from this mornings sounding. Have bumped up the chance of rain for some locations and added heavy rain to much of the region. Have issued a few urban and small stream flood advisories this morning and for parts of North Central Louisiana a flash flood warning with over two to near three inches. Also lowered the high temperature for areas where the rains look to continue for much of the day and with thick cloud cover. The Four State Region will be in the bottom of an upper trough of low pressure between two upper level ridges of high pressure/ one ridge center over the Southwest U S and the other off the Florida, JGeorgia, and South Carolina coast. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 95 76 96 / 20 30 10 30 MLU 74 93 74 94 / 30 30 20 30 DEQ 73 92 73 93 / 20 30 30 40 TXK 73 93 75 94 / 20 20 20 40 ELD 72 92 73 94 / 30 30 20 40 TYR 75 95 76 96 / 20 20 10 20 GGG 73 95 76 96 / 20 20 10 30 LFK 75 96 74 96 / 30 20 20 30 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 21/06
Hazardous weather outlook, Jul 28, 12:26 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1226 PM CDT THU JUL 28 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1226 PM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING BEFORE DECREASING OVERNIGHT. THE CONVECTION WILL BE ASSOCIATED WITH DISTURBANCES MOVING THROUGH THE BASE OF AN UPPER LEVEL LOW PRESSURE TROUGH EXTENDING INTO THE AREA. DUE TO A RICH AND DEEP SUPPLY OF MOISTURE...THUNDERSTORMS WILL BE EFFICIENT PRODUCERS OF HEAVY RAIN THAT WILL RESULT IN URBAN AND SMALL STREAM FLOODING AND A POTENTIAL FOR FLASH FLOODING AS STORMS DEVELOP AND SPREAD OVER THE SAME GENERAL LOCATIONS SLOWLY. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 20 TO 30 MPH AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY...AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES DRIFT SOUTHEAST INTO THE REGION. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED MONDAY THROUGH MUCH OF NEXT WEEK...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EAST ACROSS THE SOUTHERN PLAINS AND INTO THE CENTRAL UNITED STATES. THIS WILL RESULT IN TEMPERATURES CLIMBING BACK INTO THE UPPER 90S TO NEAR 100 DEGREES FOR MUCH OF NEXT WEEK...WITH HEAT INDICES NEARING OR EXCEEDING 105 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT ...BUT MAY BE NEEDED IN AREAS THAT HAVE HIGH WATER OR FLOODING ISSUES. 06
In the hours before
Local storm report, Jul 28, 11:35 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD MONROE 32.51N 92.08W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING REPORTED NEAR THE INTERSECTIONS OF
STUBBS AVENUE AND 4TH STREET...AND STUBBS AVENUE AND 5TH
STREET.
&&
EVENT NUMBER SHV1600654
20Local storm report, Jul 28, 11:43 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD MONROE 32.51N 92.08W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
NUMEROUS STREETS FLOODED ACROSS THE SOUTHERN SECTIONS
OF MONROE NEAR AND ALONG STANDIFER AVENUE...THOMAS
AVENUE...AND JACKSON STREET.
&&
EVENT NUMBER SHV1600655
20Local storm report, Jul 28, 12:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
NUMEROUS STREETS FLOODED ACROSS THE CITY INCLUDING
INTERSECTION OF CLAIBORNE AND CYPRESS STREETS...NORTH
7TH STREET BETWEEN STELLA AND NATCHITOCHES
STREETS...SOUTH 5TH STREET...AND PORTIONS OF TRENTON
STREET.
&&
EVENT NUMBER SHV1600656
20Local storm report, Jul 28, 12:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 E BROWNSVILLE-BAWCOMV 32.48N 92.15W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING ON LOUISIANA HWY 34 NEAR THE PAPER
MILL.
&&
EVENT NUMBER SHV1600657
20Local storm report, Jul 28, 12:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 NW BROWNSVILLE-BAWCOM 32.49N 92.18W
07/28/2016 OUACHITA LA LAW ENFORCEMENT
STREET FLOODING NEAR THE INTERSECTION OF WASHINGTON
STREET AND NEW NATCHITOCHES ROAD.
&&
EVENT NUMBER SHV1600658
20Local storm report, Jul 28, 12:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 4 NNW COLUMBIA 32.16N 92.11W
07/28/2016 CALDWELL LA PUBLIC
NUMEROUS COUNTY ROADS FLOODED.
&&
EVENT NUMBER SHV1600659
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:49 AM CDT | Areal Flood Advisory | SHV | Caldwell, Winn | 3 hr |
| Jul 28, 9:10 AM CDT | Areal Flood Advisory | SHV | Claiborne, Webster | 3 hr |
| Jul 28, 9:47 AM CDT | Areal Flood Advisory | SHV | Jackson, Lincoln, Ouachita, Union | 3 hr |
| Jul 28, 10:47 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more | 5 hr |
| Jul 28, 1:10 PM CDT | Areal Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 2 hr |
| Jul 28, 1:16 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 44 min |
| Jul 28, 4:37 PM CDT | Special Weather Statement | SHV | Sabine | 38 min |
| Jul 28, 5:55 PM CDT | Areal Flood Advisory | SHV | Natchitoches, Sabine | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.